zbMATH — the first resource for mathematics

Critical circle maps near bifurcation. (English) Zbl 0857.58034
The article gives estimates of the harmonic scalings in the parameter space of a one-parameter family of critical circle maps. The two main theorems which are proved state that the rotation number as a function of the parameter of the family of circle maps is Hölder continuous and that the Hausdorff dimension of the complement of the frequency-locking set is less than 1 but not less than \(1/3\). The paper also studies the harmonic scalings in parameter space. Upper and lower universal bounded geometry estimates are proved.

37G99 Local and nonlocal bifurcation theory for dynamical systems
Full Text: DOI arXiv
[1] Alstrøm, P.: Map dependence of the fractal dimension deduced from iteration of circle maps. Commun. Math. Phys.104, 581–589 (1986) · Zbl 0659.58035 · doi:10.1007/BF01211066
[2] Collet, P., Eckmann, J.-P.: Iterated Maps on the Interval as Dynamical Systems. Boston, Birkhäuser: 1980 · Zbl 0458.58002
[3] Feder, J.: Fractals. New York: Plenum Press, 1988 · Zbl 0648.28006
[4] Graczyk, J.: Ph.D. thesis, Math Department of Warsaw University (1990)
[5] Graczyk, J.: Harmonic scalings for smooth families of diffeomorphisms of the circle. Nonlinearity4, 935–954 (1990) · Zbl 0737.58041 · doi:10.1088/0951-7715/4/3/017
[6] Graczyk, J., Jonker, L., Świątek G., Tangerman, F. M., Veerman, J.J.P.: Differentiable Circle Maps with Flat Interval. Manuscript (1993) · Zbl 0840.58038
[7] Guckenheimer, J.: Limit sets of S-Unimodal Maps with Zero Entropy. Commun. Math. Phys.110, 655–659 (1987) · Zbl 0625.58027 · doi:10.1007/BF01205554
[8] Hardy, G.H., Wright, E.M.: An introduction to the theory of numbers. Oxford: Clarendon Press, 1945, Chap. X · Zbl 0020.29201
[9] Herman, M.: Conjugaison quasi symétrique des homéomorphismes analitique de cercle à des rotations. Manuscript
[10] Jonker, L.: The scaling of Arnol’d’s tongues. Commun. Math. Phys.129, 1–25 (1990) · Zbl 0705.58028 · doi:10.1007/BF02096776
[11] Kaneko, K.: On the period-adding phenomena at the frequency locking in a one-dimensional mapping. Prog. Theor. Phys.68, 669–672 (1982) · Zbl 1098.37520 · doi:10.1143/PTP.68.669
[12] Keller, G., Nowicki, T.: Fibonacci maps revisited. Manuscript (1992) · Zbl 0763.58024
[13] de Melo, W., van Strien, S.: One-Dimensional Dynamics. Berlin, Heidelberg, New York: Springer, 1993 · Zbl 0791.58003
[14] Khanin, K.M.: Universal estimates for critical circle mappings. Chaos1, 181–186 (1991) · Zbl 0899.58051 · doi:10.1063/1.165826
[15] Przytycki, F., Urbański, M.: On the Hausdorff dimension of some fractal sets, Studia Mathematica, Vol.XCIII 155–186 (1989) · Zbl 0691.58029
[16] Sullivan, D.: On the structure of infinitely many dynamical systems nested inside or outside a given one. Preprint IHES/M/90/75
[17] Swiatek, G.: Rational rotation numbers form maps of the circle. Commun. Math. Phys.119, 109–128 (1988) · Zbl 0656.58017 · doi:10.1007/BF01218263
[18] Swiatek, G.: One-dimensional maps and Poincaré metric. Nonlinearity4, 81–108 (1992) · Zbl 0751.58018 · doi:10.1088/0951-7715/5/1/003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.